Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: Anafranil
Created On 5/23/10 11:30 PM
Topic View:

View thread in raw text format


Achdus
Supporter

Posts: 122
Joined: Jun 2009

5/23/10 11:30 PM
User is offline

I have ocd, trich and skin picking.
Would you recommend anafranil for any or all 3 of these issues?
I am unable to take ssri's.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

5/24/10 10:43 AM
User is offline

Why are you unable to take SSRI's? All SSRI's? Which ones have you tried, dosages, duration, benefits, side effects? Anafranil can help with OCD and related behaviors.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Achdus
Supporter

Posts: 122
Joined: Jun 2009

5/24/10 9:47 PM
User is offline

The SSRI's can cause flattened affect. Previously I had lost almost all of my emotional feelings. At the time I was on prozac. When I got off of the prozac my emotions came back. THe psychiatrist told me that to be on the safe side, not to go on SSRI's.

I heard anafranil is associated with bad breath.
Does that happen even if you go up slowly on the dose.
Does the bad breath ever go away.

Also, how long does it take for the drug to work and how many percentage of people with ocd and ocd like behaviors, find some relier?
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

5/26/10 10:24 AM
User is offline

Bad breath is not a common side effect. Dry mouth perhaps. Medications for OCD help about 50% with the other 50% of the help coming from therapy such as CBT. It can take several months with high dosages until the medication kicks in for OCD. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Achdus
Supporter

Posts: 122
Joined: Jun 2009

7/23/14 10:17 PM
User is offline

Thanks for the response about the anafranil.
I lost my emotions and cannot feel joy andlove and yet I also am not utterly depressed. are there any meds that can bring back my ability to feel. I heard parnate may help.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

7/24/14 7:10 AM
User is offline

Medications that raise norepinephrine and dopamine but not serotonin can help such as wellbutrin. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Achdus
Supporter

Posts: 122
Joined: Jun 2009

7/24/14 1:18 PM
User is offline

Actually at first I was depressed and was given wellbutrin and while on wellbutrin I got undepressed but lost ability to feel many emotions.
 
Reply
   
Quote
   
Top
   
Bottom
     



Achdus
Supporter

Posts: 122
Joined: Jun 2009

7/29/14 7:09 AM
User is offline

Is the reason you have not answered me is because I stumped you?
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

7/29/14 7:35 AM
User is offline

Inositol, a natural supplement, at a high dose can help OCD, trich, skin picking without dulling the emotions like medication. I use Freeda Company Inositol Powder 2 and 1/2 teaspoons twice a day in food/drink, use a little less and less if diarrhea. Takes about 2 weeks to kick in which is faster than medication for these conditions. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Achdus
Supporter

Posts: 122
Joined: Jun 2009

7/29/14 6:18 PM
User is offline

Although in my earlier posts I wrote that I have ocd, trich and skin picking, thank G-d, it got much better. I am not on any medication for those issues.

I don't think me losing my emotions is related to medication but wondering if there is a medication which can restore them. I cannot experience joy, love and excitement at this time.
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

7/29/14 8:45 PM
User is offline

Possibly therapy more than medication would help.

Rabbi Price, M.D.
Www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.